Alert archive / Missouri / Flash Flood Watches in 2009

Flash Flood Watch 13, NWS St. Louis, MO

August 3, 20098 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this flash flood watch at Aug 3, 2009, 3:52 PM CDT for 8 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Aug 3, 2009, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2009, 3:52 PM CDT (20:52 UTC)
In effect from
Aug 3, 2009, 10:00 PM CDT
Expired
Aug 4, 2009, 9:18 AM CDT
In force
11 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 032052
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT MON AUG 3 2009

ILZ095>097-MOZ018-019-026-027-034>036-042-040900-
/O.NEW.KLSX.FF.A.0013.090804T0300Z-090804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
352 PM CDT MON AUG 3 2009

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND 
 MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL 
 ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN MISSOURI...
 AUDRAIN...KNOX...LEWIS...MARION...MONROE...PIKE...RALLS AND 
 SHELBY.

* FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER NORTHERN
  MISSOURI AND WEST CENTRAL ILLINOIS OVERNIGHT. THE AIR FUELING
  THIS THUNDERSTORM COMPLEX WILL BE UNSTABLE AND EXTREMELY
  MOIST...WHICH WILL ALLOW THE STORMS TO BE EFFECTIVE RAIN
  PRODUCERS. IN ADDITION TO THE HEAVY RAIN...THE LATEST FORECAST
  DATA INDICATES THAT THE WINDS OVER THE AREA WILL CAUSE THE
  COMPLEX TO BE SLOW-MOVING...AND THIS WILL MAKE FLASH FLOODING A
  VERY REAL THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
2 follow-up statements
000 
WGUS63 KLSX 040908
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CDT TUE AUG 4 2009

ILZ095>097-MOZ018-019-026-027-034>036-042-041800-
/O.EXT.KLSX.FF.A.0013.000000T0000Z-090804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
408 AM CDT TUE AUG 4 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE 
 FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...
 BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...KNOX...LEWIS...
 MARION...MONROE...PIKE...RALLS AND SHELBY.

* UNTIL 1 PM CDT THIS AFTERNOON

* A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS NORTHEAST MISSOURI
  AND WEST CENTRAL ILLINOIS THIS MORNING. THE AIR FUELING THIS
  THUNDERSTORM COMPLEX IS UNSTABLE AND MOIST...WHICH WILL ALLOW
  THE THUNDERSTORMS TO BE EFFICIENT RAIN PRODUCERS. MOST LOCATIONS
  WILL LIKELY SEE AROUND 1 INCH OF RAIN...BUT LOCALIZED AREAS
  COULD SEE UP TO 3 INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CVKING
000 
WGUS63 KLSX 041418
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT TUE AUG 4 2009

ILZ095>097-MOZ018-019-026-027-034>036-042-041530-
/O.CAN.KLSX.FF.A.0013.000000T0000Z-090804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
918 AM CDT TUE AUG 4 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND THUNDERSTORMS
WILL LINGER OVER THESE AREAS THIS MORNING...THE THREAT OF
HEAVY...FLASH FLOOD PRODUCING RAINS HAS ENDED.

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 1:00 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 3, 1:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT MON AUG 3 2009

.UPDATE...
/1202 PM CDT MON AUG 3 2009/

BELIEVE THAT LO LVL JET INDUCED ELEVATED CONVECTION THAT HAS BEEN
OCCURRING OVER N SECTIONS OF CWA WILL CONTINUE TO DISSIPATE AND
WEAKEN DURING THE AFTERNOON. HOWEVER...UNCERTAIN IF THE PRECIP
THREAT WILL EVER TOTALLY END WITH THIS FORCING AS RAIN COOLED
BOUNDARY WILL CONTINUE TO PROVIDE A LIFTING MECHANISM EVEN AS JET
WEAKENS.  MEANWHILE...MORNING STORMS HAVE LEFT SEVERAL OUTFLOW
BOUNDARIES FOR INCREASINLY UNSTABLE AMS TO WORK WITH DURING THE
AFTERNOON...PRIMARILY OVER W AND S SECTIONS OF THE CWA. LOCAL WRF
SUGGESTING THAT THESE BOUNDARIES MAY PROVIDE ENOUGH FORCING TO
BREAK CAPE SO UPDATED FORECAST A BIT EARLIER TO INTRODUCE LO POPS
MOST AREAS FOR THE AFTERNOON HOURS...AND GIVEN EXTREME AMOUNT OF
INSTABILITY OVER W MO COULD GET BUSY IN A HURRY IF THE CAP DOES
BREAK.

TRUETT

&&

.DISCUSSION...
/335 AM CDT MON AUG 3 2009/

A CHALLENGING FORECAST PERIOD LIES AHEAD AS SUMMER HEAT AND
INSTABILITY SURGE BACK INTO THE REGION AND BEGIN TO INTERACT WITH A
SURFACE FRONT THAT SETS UP SHOP ACROSS OUR NECK OF THE WOODS THIS
WEEK.

AS EXPECTED LOW LEVEL MOISTURE IS SURGING NORTH FROM THE SOUTHERN
PLAINS WITH 00Z 850MB ANALYSIS DEPICTING +15C DEWPOINTS IN SOUTH
CENTRAL KANSAS. NEXT COLD FRONT MOVING SOUTH FROM THE NORTHERN
PLAINS AND UPPER MIDWEST...WITH TWO LARGE CLUSTERS OF THUNDERSTORMS
MOVING ACROSS IOWA AND WISCONSIN THIS MORNING. APPEARS THIS ACTIVITY
WILL MISS US TO THE NORTH. OTHER SCATTERED STORMS DEVELOPED
ACROSS FAR WESTERN MISSOURI EARLY THIS MORNING AND THESE WILL
TRACK EAST DURING THE MORNING AFFECTING MAINLY CENTRAL AND NORTHEAST
MISSOURI...AND PERHAPS WEST CENTRAL ILLINOIS IF THEY HOLD TOGETHER.

AFTERNOON CONVECTIVE INITIATION IS STILL A BIT UNCLEAR AS
INSTABILITY SHOULD CERTAINLY INCREASE TO SUMMER LIKE LEVELS...BUT
SUBSIDENCE IN THE WAKE OF THE UPPER MIDWEST SHORTWAVE AND LACK OF
ANY LIFTING OR FOCUSING MECHANISM MAY KEEP ATMOSPHERE CAPPED UNTIL
EVENING. IF STORMS ARE ABLE TO FORM...WATCH OUT...THEY WILL LIKELY
BECOME SEVERE VERY QUICKLY. HAVE KEPT SLIGHT CHANCE/ISOLATED POPS
ACROSS NORTHERN CWA TO ACCOUNT FOR ANY DEVELOPMENT ON OLD OUTFLOW
FROM THIS MORNINGS NORTHERN CONVECTION.

APPEARS TO BE A VERY WET AND STORMY NIGHT ACROSS THE CWA AS WARM
FRONT LIFTS NORTH AND THETAE GRADIENT ALIGNS FROM NORTH CENTRAL
MISSOURI TO EAST CENTRAL MISSOURI. AS LOW LEVEL JET STRENGTHENS
DURING THE EVENING...CONVECTION WILL INITIATE IN AREA OF CONVERGENCE
ACROSS NORTHERN MISSOURI AND THEN DROP SOUTHEAST OVERNIGHT AS 850MB
JET CONTINUES TO FEED THE COMPLEX WITH VERY MOIST AND UNSTABLE AIR.
POTENTIAL OF SEVERE HAIL AND EXCESSIVE RAINFALL/FLASH FLOODING FROM
TRAINING CONVECTION APPEAR LIKELY. WILL DEFER THE ISSUANCE OF A
FLASH FLOOD WATCH TO THE DAYSHIFT...BUT HIT THESE THREATS HARD IN
THE HWO AND MULTIMEDIA BRIEFING THIS MORNING.

MCS WILL BE ONGOING TUESDAY MORNING AND HAVE INCREASED POPS TO
LIKELY TO ACCOUNT FOR DECAYING MCS SLIDING OFF TO THE SOUTHEAST
DURING THE MORNING. FORECAST BECOMES VERY MUDDLED HERE AFTER AS THE
PLACEMENT OF THE EFFECTIVE BOUNDARY AND SUBSIDENCE IN THE WAKE OF
THE MCS SHOULD PRECLUDE MUCH CONVECTIVE ACTIVITY TUESDAY AFTERNOON.
FOR NOW HAVE LOWERED AFTERNOON POPS TO LOW CHANCE FOR ANY
REDEVELOPMENT.

TEMPERATURE FORECAST HAS HIGH POTENTIAL OF A BUST ON TUESDAY AS
CLOUD COVER AND PRECIPITATION COULD KEEP TEMPERATURES IN THE UPPER
70S AND LOWER 80S. OF COURSE...IF THE MCS CLEARS OUT BY AFTERNOON WE
COULD WARM BACK UP INTO THE MIDDLE AND UPPER 80S.

COULD SEE ANOTHER MCS DEVELOP TUESDAY NIGHT...BUT THIS WILL DEPEND
ON WHERE THE FRONT IS LOCATED AND CONFIDENCE IS TOO LOW TO INCREASE
POPS IN ANY PARTICULAR AREA OF THE CWA. LOW CONFIDENCE CONTINUES
INTO WEDNESDAY AS CONVECTION COULD BE ONGOING FROM OVERNIGHT OR
DEVELOP DURING THE AFTERNOON WITH HEATING IN VICINITY OF THE FRONT.

UPPER LEVEL RIDGE WILL BEGIN MAKING A PUSH TO THE NORTHEAST ON
WEDNESDAY AND A MORE SIGNIFICANT SHORTWAVE IS FORECAST TO MOVE
ACROSS THE REGION WEDNESDAY NIGHT. BETTER POTENTIAL OF SEEING
ANOTHER MCS TRACKING ACROSS THE CWA.

NO CHANGES MADE PAST WEDNESDAY NIGHT...

CVKING

&&

.AVIATION...
/1248 PM CDT MON AUG 3 2009/

FOR THE 18Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS OVER THE NEXT 24 HOURS WILL
BE CONVECTION. MODELS ARE FORECASTING IMPRESSIVE INSTABILITY TO
PERSIST OVER THE REGION THROUGH THE PERIOD. ONLY REAL QUESTION IS
HOW/WHERE THE STORMS WILL INITIATE. AN OUTFLOW BOUNDARY FROM
EARLIER STORMS HAS MADE ITS WAY DOWN TO THE I-70 CORRIDOR...AND
THIS COULD BE A FOCUS FOR STORMS TO RE-FIRE THIS AFTERNOON. IF
THIS OCCURS...I EXPECT THEY WILL BECOME VERY STRONG TO SEVERE
QUITE RAPIDLY. GUSTY WINDS/LOW LEVEL WIND SHEAR FROM MICROBURSTS
AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THESE STORMS IF
THEY DO FORM. LATER TONIGHT...THE LOW LEVEL JET SHOULD RAMP UP AND
FIRE OFF MORE STORMS. ATMOSPHERE REMAINS VERY UNSTABLE...SO VERY
HEAVY RAIN AND LARGE HAIL WILL BE POSSIBLE. THINK THE BEST CHANCES
FOR STORMS WILL BE ACROSS NORTHEAST MO/WEST CENTRAL IL AFTER
MIDNIGHT...THEN SPREADING SOUTH INTO CENTRLAL AND EAST CENTRL MO
TOWARD SUNRISE. ELSEWHERE AND OTHERWISE...VFR CONDITIONS WITH
SOUTHEST FLOW...OCCASIONAL CIGS AOA 10,000FT WILL LIEKLY PREVAIL
OUTSIDE OF ACTIVE CONVECTION.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 3, 4:35 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT MON AUG 3 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 AM CDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHEAST
MISSOURI THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND BRIEF HEAVY DOWNPOURS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS
AFTERNOON ACROSS NORTHEAST MISSOURI. IF THUNDERSTORMS
DEVELOP...THEY MAY QUICKLY BECOME SEVERE AND BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL LARGER THAN
GOLF BALLS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGHOUT THE EVENING AND
EXTEND SOUTHEAST ACROSS MUCH OF MISSOURI AND WESTERN ILLINOIS
OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND CAPABLE
OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS. EXCESSIVE RAINFALL
AND FLASH FLOODING WILL ALSO BE POSSIBLE OVERNIGHT DUE TO THE
EXPECTED TRAINING OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS A
FRONTAL BOUNDARY LINGERS ACROSS MISSOURI AND ILLINOIS. SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL.

ALTHOUGH MUCH OF THIS SUMMER HAS BEEN COOLER THAN NORMAL...MORE
TYPICAL LEVELS OF HEAT AND HUMIDITY WILL BE RETURNING TO THE
REGION NEXT WEEKEND. HEAT INDEX READINGS ARE EXPECTED TO CLIMB TO
AROUND 100 DEGREES ON SATURDAY AND 105 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Aug 3, 12:19 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT MON AUG 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             5 NNE QUINCY            40.00N  91.35W
08/03/2009  M1.50 INCH       ADAMS              IL   TRAINED SPOTTER

            JUST SOUTH OF INTERSECTION OF US HWY 24 AND IL HWY 96

&&

EVENT NUMBER LSX0900052

MILLER
Local storm report, Aug 3, 12:23 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1223 PM CDT MON AUG 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             3 N QUINCY              39.98N  91.39W
08/03/2009  E0.50 INCH       ADAMS              IL   TRAINED SPOTTER

            IN NORTH QUINCY ON KOCHS LN

&&

EVENT NUMBER LSX0900053

MILLER
Local storm report, Aug 3, 12:45 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT MON AUG 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HAIL             LIBERTY                 39.88N  91.11W
08/03/2009  E0.70 INCH       ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900054

MILLER
Local storm report, Aug 3, 12:46 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT MON AUG 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             LIBERTY                 39.88N  91.11W
08/03/2009  E0.88 INCH       ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900056

MILLER
Local storm report, Aug 3, 1:16 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT MON AUG 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             7 SE LIBERTY            39.81N  91.01W
08/03/2009  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

            RECEIVED PEA SIZE HAIL FOR A DURATION OF TEN MINUTES.

&&

EVENT NUMBER LSX0900058

SCHWEDLER
Special weather statement, Aug 3, 1:16 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT MON AUG 3 2009

ILZ097-031900-
PIKE IL-
116 PM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS UNTIL 200 PM CDT...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEVERLY...OR 12 MILES NORTHWEST OF
PITTSFIELD...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PITTSFIELD...
  GRIGGSVILLE...
  BAYLIS...
  NEW SALEM...
  PERRY...
  VALLEY CITY...
  TIME...
  DETROIT...
  MILTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:44 AM CDTSevere Thunderstorm WarningLSXLewis, Marion46 min
Aug 3, 12:32 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike43 min
Aug 3, 12:41 PM CDTFlash Flood WarningLSXAdams3 hr
Aug 3, 1:33 PM CDTSevere Thunderstorm WarningLSXPike42 min
Aug 3, 3:45 PM CDTSevere Thunderstorm WarningLSXGreene, Macoupin45 min

Nearby

Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.